MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101650
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the physician encountered resistance while pulling back the subject coil from inside the micro catheter.The physician felt that the coil was oversized inside the aneurysm and protruding into parent vessel.The subject coil was successfully removed from the patient's anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added d4 expiration date - added the reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information the coil was protruding into the parent vessel because it was oversized.It is probable that the main coil protruded into the parent vessel due to being incorrectly sized for the aneurysm and the subsequent difficulty to remove the coil through the microcatheter.An assignable cause of user error will be assigned to the reported coil difficult to remove/withdraw from catheter, main coil protrusion and user preference issue, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received and the reported lot number was confirmed from the packaging label.On visual/microscopic inspection, the coil delivery wire was noted to be kinked/bent.Congealed blood was noted in the introducer sheath and on the delivery wire.Dimensional inspection could not be completed as the delivery wire could not be advanced through or retracted out of the introducer sheath.Functional inspection could not be completed as the delivery wire could not be advanced through or retracted out of the introducer sheath.The reported event was not confirmed during analysis, however the analysis results are consistent with the event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the coil was protruding into the parent vessel because it was oversized.The device was returned and found to be stuck within the introducer sheath due to congealed blood within, and was not able to be removed.It is probable that the main coil protruded into the parent vessel due to being incorrectly sized for the aneurysm and the subsequent difficulty to remove the coil through the microcatheter.An assignable cause of user error will be assigned to the reported coil difficult to remove/withdraw from catheter, main coil protrusion and user preference issue, and the analyzed coil introducer sheath friction, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.An assignable cause of handling damage will be assigned to the analyzed coil delivery wire kinked/bent as it is probable that this occurred due to handling of the device.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11290082
Report Number3008881809-2021-00068
Device Sequence Number17213292
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberM0036101650
Device Catalogue NumberM0036101650
Device Lot Number22285631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/11/2021
06/18/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date04/05/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER)
Patient Age40 YR